Mississippi, 2005

Damaging Wind in Mississippi, April 30, 2005

April 30, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 30, 2:53 AM CST, 57 minutes earlier.

Area forecast discussion, Apr 30, 2:53 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 AM CDT SAT APR 30 2005

.DISCUSSION...

EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE
WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST
LOUISIANA.  ALOFT THERE WAS A TROUGH OVER THE CENTRAL
PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS.  THE JET
EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE
CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET.  ALL
THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO
SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE.  BOTH
THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT
HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY
AFTERNOON.  THE FRONT WILL PUSH THROUGH THE COASTAL WATERS
TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE
WEEK.

RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE
MOVING INTO THE SOUTHERN PLAINS.  THE GFS SHOWS THE NEXT SYSTEM
MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE
AREA BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  49  77  49 /  30  20   0   0
BTR  75  53  78  53 /  30  20   0   0
MSY  77  59  78  58 /  50  30   0   0
GPT  76  55  77  52 /  60  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Apr 29, 9:00 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT FRI APR 29 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER
LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-ST.
JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER
TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1000 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...REMAINDER OF TONIGHT

A DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST ARKANSAS AND
NORTHERN MISSISSIPPI WILL CONTINUE PUSHING INTO THE TENNESSEE VALLEY
TONIGHT. A TRAILING COLD FRONT WILL SLIDE INTO SOUTH MISSISSIPPI AND
SOUTHEAST LOUISIANA AS THIS LOW PULLS EAST. AMPLE WARMTH AND
MOISTURE...COMBINED WITH THE APPROACHING FRONT WILL ALLOW A LINE OF
THUNDERSTORMS TO DEVELOP TONIGHT. A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS IS
EXPECTED TO BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE OVER THE
OFFSHORE COASTAL WATERS SATURDAY MORNING...BUT THE THREAT OF
THUNDERSTORMS WILL BE OVER ACROSS SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI...AS HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THERE IS
THE POSSIBILITY THAT A FEW WEAK THUNDERSTORMS COULD DEVELOP OVER
COASTAL SECTIONS OF LOUISIANA SUNDAY AFTERNOON...AS THE COLD FRONT
STALLS IN THE COASTAL WATERS.

ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS
WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

8

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
April 30, 3:50 AM CST
Where
Walthall County, Tylertown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.117, -90.150

A tree was blown down near Tylertown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442984.